Alert archive / Georgia / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 5, NWS Atlanta, GA

February 26, 20265 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 26, 2026, 7:40 PM EST for 5 counties in Georgia. It was in force for 50 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2026, 7:40 PM EST (00:40 UTC)
Expired
Feb 26, 2026, 8:30 PM EST
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 133 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 7:48 PM ESTHAIL 1.25Talking Rock, GA
Feb 26, 7:49 PM ESTHAIL 12 Se Talking Rock, GAQuarter sized hail reported near the intersection of Hidden Creek Road and Jones Road.
Feb 26, 7:51 PM ESTHAIL 0.882 Nnw Jasper, GANickel size hail reported near the intersection of Redfield Way and Hunters Ridge Road.
Feb 26, 7:52 PM ESTHAIL 12 Nw Jasper, GAQuarter Size hail reported near the intersection of Talking Rock Road and Philadelphia Road.
Feb 26, 7:54 PM ESTHAIL 0.72 Wsw Hinton, GADime sized hail reported near the intersection of Big Ridge Road and Hwy 53.
Feb 26, 8:00 PM ESTHAIL 1.251 Nw Hinton, GAHalf dollar sized hail reported near the intersection of Carver Mill Road and Dean Trail.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2026-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2026-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

254 
WUUS52 KFFC 270040
SVRFFC
GAC085-111-123-187-227-270130-
/O.NEW.KFFC.SV.W.0005.260227T0040Z-260227T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
740 PM EST Thu Feb 26 2026

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lumpkin County in north central Georgia...
  Southern Gilmer County in north central Georgia...
  Northwestern Dawson County in north central Georgia...
  Pickens County in north central Georgia...
  Southeastern Fannin County in north central Georgia...

* Until 830 PM EST.

* At 739 PM EST, a severe thunderstorm was located over Hinton, or 8
  miles west of Jasper, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Jasper, Talking Rock, Amicalola Falls State Park, Sequoyah Lake,
  Talona, Camp Merrill, Juno, Fausett Lake, Dial, Springer Mountain
  Shelter, Len Foote Hike Inn, Cartecay, Pisgah, Black Gap Shelter,
  Blaine, Lake Tamarack, Talmadge, Stover Creek Shelter, Nimblewill,
  and Roy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3477 8421 3470 8412 3465 8415 3466 8413
      3465 8408 3449 8409 3438 8455 3438 8458
      3441 8458 3441 8465 3444 8466 3446 8465
      3448 8466 3456 8465
TIME...MOT...LOC 0039Z 249DEG 24KT 3449 8458 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
195 
WWUS52 KFFC 270112
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
812 PM EST Thu Feb 26 2026

GAC227-270121-
/O.CAN.KFFC.SV.W.0005.000000T0000Z-260227T0130Z/
Pickens GA-
812 PM EST Thu Feb 26 2026

...THE SEVERE THUNDERSTORM WARNING FOR PICKENS COUNTY IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3470 8412 3466 8415 3465 8415 3466 8413
      3465 8408 3449 8409 3445 8426 3447 8426
      3447 8432 3456 8435 3456 8437 3455 8437
      3460 8442 3477 8421
TIME...MOT...LOC 0111Z 249DEG 24KT 3457 8433 

$$

GAC085-111-123-187-270130-
/O.CON.KFFC.SV.W.0005.000000T0000Z-260227T0130Z/
Lumpkin GA-Gilmer GA-Dawson GA-Fannin GA-
812 PM EST Thu Feb 26 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EST
FOR SOUTHWESTERN LUMPKIN...SOUTHEASTERN GILMER...NORTHWESTERN DAWSON
AND SOUTHEASTERN FANNIN COUNTIES...

At 811 PM EST, a severe thunderstorm was located over Sequoyah Lake,
or 8 miles northeast of Jasper, moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Amicalola Falls State Park, Dial, Springer Mountain Shelter, Len
Foote Hike Inn, Cartecay, Camp Merrill, Black Gap Shelter, Stover
Creek Shelter, Nimblewill, Roy, Juno, and Fausett Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3470 8412 3466 8415 3465 8415 3466 8413
      3465 8408 3449 8409 3445 8426 3447 8426
      3447 8432 3456 8435 3456 8437 3455 8437
      3460 8442 3477 8421
TIME...MOT...LOC 0111Z 249DEG 24KT 3457 8433 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
769 
WWUS52 KFFC 270122
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
822 PM EST Thu Feb 26 2026

GAC085-111-123-187-270131-
/O.EXP.KFFC.SV.W.0005.000000T0000Z-260227T0130Z/
Lumpkin GA-Gilmer GA-Dawson GA-Fannin GA-
822 PM EST Thu Feb 26 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LUMPKIN...
SOUTHEASTERN GILMER...NORTHWESTERN DAWSON AND SOUTHEASTERN FANNIN
COUNTIES WILL EXPIRE AT 830 PM EST...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

&&

LAT...LON 3470 8412 3466 8415 3465 8415 3466 8413
      3465 8408 3449 8409 3445 8426 3447 8426
      3447 8432 3456 8435 3456 8437 3455 8437
      3460 8442 3477 8421
TIME...MOT...LOC 0121Z 249DEG 24KT 3458 8429 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 7:25 PM EST, 15 minutes earlier. Its key messages:

  • Updated at 705 PM EST Thu Feb 26 2026
  • Widespread showers and scattered thunderstorms are expected today and tonight.
  • Dry and mild weather returns for North and Central Georgia over the weekend.
  • Low-end rain chances and near to slightly above average temperatures should occur next week.
Area forecast discussion, Feb 26, 7:25 PM EST, 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
725 PM EST Thu Feb 26 2026

...New 00Z Aviation Discussion...

.KEY MESSAGES...
Updated at 705 PM EST Thu Feb 26 2026

 - Widespread showers and scattered thunderstorms are expected
   today and tonight.

 - Dry and mild weather returns for North and Central Georgia over
   the weekend.

 - Low-end rain chances and near to slightly above average
   temperatures should occur next week.

&&

.SHORT TERM...
(This afternoon through Friday)
Issued at 210 PM EST Thu Feb 26 2026

A line of showers and thunderstorms is actively pushing east
across the I-20 corridor of north-central GA as of early this
afternoon. With very limited instability and straight speed shear,
there is a near zero threat of severe weather with the line,
though we could see isolated gusts up to 45 mph as it continues to
move through the area this afternoon. This convection was kick-
started by the first in a series of shortwaves that will be moving
through the area over the next 24 hours. CAM guidance continues
to show another surge in showers and storms redeveloping along the
I-20 corridor starting late afternoon and slowly pushing south
through the evening as another shortwave impulse pushes through
the region. This will also start to push a weak frontal boundary
through the area that will act as the focus point for convection.
The most robust of the shortwaves will start to drop across MS/AL
overnight, reinforcing another round of showers and thunderstorms
along the front, primarily across central GA.

By sunrise Friday morning, the shortwave will start to move
across Georgia, with showers and storms focused along the slowly
southward moving front over south-central GA. Dry and stable air
will fill in on the backside of the shortwave throughout the day,
with only a few lingering showers possible Friday afternoon across
GA. Morning temperatures in the 50s will warm to the mid to upper
60s by the afternoon under mostly cloudy skies.

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 250 PM EST Thu Feb 26 2026

At the start of the extended range on Saturday, the
stalled/slowly moving boundary that supported a rainy end to the
work week will have cleared north and central Georgia, setting the
stage for dry conditions through the weekend. Unseasonable warmth
will continue with highs topping out in the upper 60s to lower
70s on Saturday. Sunday will be warmer still, in the mid-to-upper
70s, with some locations within a degree or two of 80.

By Monday, flow at the mid-levels becomes quasi-zonal, with a
strong (1039+ mb) surface high moving into place across New
England. As it does so, the U-shaped isobars characteristic of the
wedge begin to spread southward along the lee side of the
Appalachians. Comparably cooler air will overspread the typical
wedge regime areas (generally north and east of the I-75/I-20
interchange), with impacts strongest on Tuesday -- highs will
likely remain in the 50s within the wedge airmass, rising into the
60s to near 70 outside of it.

Global model guidance suggests a front will approach the
Tennessee River Valley from the west around the same time the
wedge airmass builds in, and interplay between these features may
support rain chances through midweek next week. Discrepancies
remain regarding the strength and placement of the aforementioned
boundary, so have capped PoPs at 20-30% to account for the
potential for both the drier (ENS) and wetter (GEFS) solution to
pan out.

&&

.AVIATION...
(00Z TAFS)
Issued at 705 PM EST Thu Feb 26 2026

RA/SHRA/DZ will persist (at least on and off) at all TAF sites
through the overnight. Renewed convection is moving in from
Alabama at this time, so have reintroduced PROB30s for TSRA at the
Atlanta area terminals from 01z to 03z. There is more uncertainty
regarding if TSRA occur at MCN and CSG later tonight, so
continued upstream convection over Alabama will certainly be
something to watch. Reasonably confident that CIGs will tank to
widespread IFR overnight as precip ends/lightens, but uncertain
regarding coverage of LIFR CIGs. Have ATL area sites dropping to
400 ft CIGs in the 00z TAFs. Winds will become light/VRB to calm
overnight, before pivoting to the NE tomorrow (Friday) morning.

//ATL Confidence...00Z Update...
High confidence on winds.
Medium confidence on CIGs and evolution of TSRA tonight.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  64  49  68 /  60  30  20   0
Atlanta         53  66  51  68 /  70  30  20   0
Blairsville     44  64  43  68 /  20  10  10   0
Cartersville    49  69  47  71 /  40  10  10   0
Columbus        57  69  53  71 /  90  60  30   0
Gainesville     51  64  49  69 /  40  20  10   0
Macon           57  68  54  69 /  90  70  30  10
Rome            49  73  49  76 /  40   0  10   0
Peachtree City  54  68  50  68 /  80  40  20   0
Vidalia         59  67  55  68 /  80  90  50  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Culver
LONG TERM....96
AVIATION...Martin
Hazardous weather outlook, Feb 26, 2:56 PM EST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
256 PM EST Thu Feb 26 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-272000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
256 PM EST Thu Feb 26 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will occur in north and central Georgia
through tonight. The storms may produce frequent lightning, pea
sized hail or wind gusts near 45 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 26, 6:33 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
633 PM EST Thu Feb 26 2026

GAZ019-030-270000-
Polk GA-Floyd GA-
633 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of southwestern Floyd
and western Polk Counties through 700 PM EST...

At 633 PM EST, a strong thunderstorm was over Forney, moving
southeast at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cedartown, Cave Spring, Etna, and Esom Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3411 8517 3395 8518 3391 8526 3395 8540
      3416 8544
TIME...MOT...LOC 2333Z 294DEG 30KT 3407 8545

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 26, 6:38 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EST Thu Feb 26 2026

GAZ012-019-020-270015-
Gordon GA-Bartow GA-Floyd GA-
638 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of east central Floyd,
southwestern Gordon and northwestern Bartow Counties through 715 PM
EST...

At 638 PM EST, a strong thunderstorm was over Armuchee, or 8 miles
north of Rome, moving east at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rome, Calhoun, Adairsville, Kingston, Plainville, Shannon, Pinson,
Armuchee, and Folsom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3440 8526 3441 8524 3446 8487 3438 8479
      3421 8490 3427 8531
TIME...MOT...LOC 2338Z 277DEG 32KT 3440 8518

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 26, 6:48 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EST Thu Feb 26 2026

GAZ011-019-270015-
Chattooga GA-Floyd GA-
648 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of southwestern Floyd
and southwestern Chattooga Counties through 715 PM EST...

At 648 PM EST, a strong thunderstorm was near Fullerton, or 9 miles
east of Cedar Bluff, moving east at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rome, Lindale, and Coosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3433 8517 3415 8518 3419 8544 3430 8547
      3432 8547
TIME...MOT...LOC 2348Z 277DEG 32KT 3426 8543

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 26, 7:07 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EST Thu Feb 26 2026

GAZ012-013-020-021-270030-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
707 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of northwestern
Cherokee, southeastern Gordon, southwestern Pickens and northeastern
Bartow Counties through 730 PM EST...

At 707 PM EST, a strong thunderstorm was over Folsom, or 7 miles
southeast of Calhoun, moving east at 40 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Calhoun, Adairsville, White, Waleska, Fairmount, Ranger, Lake
Arrowhead, Sonoraville, Folsom, Salacoa Valley, Pine Log, Talmadge,
Funkhouser, and Hinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3436 8498 3449 8496 3453 8460 3439 8451
      3425 8460
TIME...MOT...LOC 0007Z 272DEG 34KT 3439 8487

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 26, 7:11 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
711 PM EST Thu Feb 26 2026

GAZ019-020-270045-
Bartow GA-Floyd GA-
711 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of east central Floyd
and northwestern Bartow Counties through 745 PM EST...

At 711 PM EST, a strong thunderstorm was over Rome, moving east at 30
mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rome, Adairsville, Kingston, Shannon, and Pinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3440 8503 3439 8502 3439 8499 3438 8499
      3439 8498 3440 8498 3440 8497 3439 8497
      3439 8496 3433 8490 3422 8494 3424 8532
      3434 8533
TIME...MOT...LOC 0011Z 261DEG 27KT 3429 8523

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 26, 7:27 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EST Thu Feb 26 2026

GAZ012-013-020-021-270100-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
727 PM EST Thu Feb 26 2026

...A strong thunderstorm will impact portions of northwestern
Cherokee, southeastern Gordon, Pickens and northeastern Bartow
Counties through 800 PM EST...

At 727 PM EST, a strong thunderstorm was over Fairmount, or 14 miles
east of Calhoun, moving east at 25 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Calhoun, Jasper, Adairsville, Nelson, Talking Rock, Fairmount,
Ranger, Sonoraville, Marblehill, Folsom, Salacoa Valley, Blaine, Lake
Tamarack, Talmadge, Tate, Funkhouser, and Hinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3455 8449 3455 8448 3456 8449 3456 8447
      3455 8447 3455 8443 3456 8443 3455 8442
      3455 8438 3452 8433 3449 8432 3438 8435
      3436 8490 3449 8492 3455 8465 3455 8452
      3456 8451
TIME...MOT...LOC 0027Z 263DEG 20KT 3445 8469

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 7:07 PM ESTSpecial Weather StatementFFCGordon23 min
Feb 26, 7:11 PM ESTSpecial Weather StatementFFCFloyd34 min
Feb 26, 7:27 PM ESTSpecial Weather StatementFFCPickens33 min
Feb 26, 11:22 PM ESTSpecial Weather StatementFFCDouglas23 min
Feb 27, 12:23 AM ESTFlash Flood WarningFFCCobb, DeKalb, Fulton, Gwinnett6 hr
Feb 27, 1:27 AM ESTRiver Flood WarningFFCDeKalb, Fulton10 hr
Feb 27, 2:12 AM ESTSpecial Weather StatementFFCMeriwether33 min
Feb 27, 6:01 AM ESTRiver Flood WarningFFCDeKalb, Rockdale6 hr
Feb 27, 6:03 AM ESTRiver Flood WarningFFCForsyth10 hr
Feb 27, 6:48 AM ESTRiver Flood WarningFFCForsyth, Fulton36 hr
Feb 27, 12:36 PM ESTRiver Flood WarningFFCDeKalb, Rockdale8 hr
Feb 27, 3:10 PM ESTRiver Flood WarningFFCNewton, Rockdale28 hr
Feb 27, 5:27 PM ESTRiver Flood WarningFFCGwinnett3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.